Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 18, 2022, 7:01 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2022, 7:01 PM PDT (02:01 UTC)
- Expired
- Jul 18, 2022, 10:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 3269 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668
WGUS55 KVEF 190201
FFWVEF
NVC003-190500-
/O.NEW.KVEF.FF.W.0015.220719T0201Z-220719T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
701 PM PDT Mon Jul 18 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Clark County in southern Nevada...
* Until 1000 PM PDT.
* At 701 PM PDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges. Over 2 inches of rain has
fallen so far at the Rainbow Canyon gage.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Pahrump, Rainbow Canyon, Spring Mountains, Mt. Charleston, Mary
Jane Falls Campground, Mcwilliams Campground, Dolomite Campground,
Fletcher View Campground, Kyle Canyon Campground, Mahogany Grove
Campground, Hilltop Campground, Lovell Canyon Campground and
Willow Creek Campground.
This includes portions of Highway 160 and Lee Canyon Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to canyons, washes, or streams which can become
killers in heavy rains. Campers and hikers should avoid washes or
streams.
&&
LAT...LON 3652 11563 3643 11548 3616 11555 3602 11565
3593 11580 3594 11581 3597 11585 3598 11587
3599 11588 3600 11589 3600 11590 3601 11590
3616 11590 3620 11590 3624 11590 3631 11590
3641 11583
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN2 follow-up statements
719
WGUS75 KVEF 190310
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
810 PM PDT Mon Jul 18 2022
NVC003-190500-
/O.CON.KVEF.FF.W.0015.000000T0000Z-220719T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
810 PM PDT Mon Jul 18 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR WEST CENTRAL CLARK COUNTY...
At 810 PM PDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Pahrump, Rainbow Canyon, Spring Mountains, Mt. Charleston, Mary
Jane Falls Campground, Mcwilliams Campground, Dolomite Campground,
Fletcher View Campground, Kyle Canyon Campground, Mahogany Grove
Campground, Hilltop Campground, Lovell Canyon Campground and
Willow Creek Campground.
This includes portions of Highway 160 and Lee Canyon Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to washes, canyons, or streams which can become
killers in heavy rains. Campers and hikers should avoid streams or
washes.
&&
LAT...LON 3652 11563 3643 11548 3616 11555 3602 11565
3593 11580 3594 11581 3597 11585 3598 11587
3599 11588 3600 11589 3600 11590 3601 11590
3616 11590 3620 11590 3624 11590 3631 11590
3641 11583
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN760
WGUS75 KVEF 190456
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
956 PM PDT Mon Jul 18 2022
NVC003-190506-
/O.EXP.KVEF.FF.W.0015.000000T0000Z-220719T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
956 PM PDT Mon Jul 18 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
WEST CENTRAL CLARK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3652 11563 3643 11548 3616 11555 3602 11565
3593 11580 3594 11581 3597 11585 3598 11587
3599 11588 3600 11589 3600 11590 3601 11590
3616 11590 3620 11590 3624 11590 3631 11590
3641 11583
$$
MSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 11:34 AM PDT, 7 hours 27 minutes earlier.
Area forecast discussion, Jul 18, 11:34 AM PDT, 7 hours 27 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1134 AM PDT Mon Jul 18 2022 .SYNOPSIS...Thunderstorm activity persists today before shifting north tomorrow as hotter and drier conditions move in. Hot and benign weather for the latter half of the week before moisture and rain chances return over the weekend. && .DISCUSSION...through the weekend. Radar and satellite imagery show an MCV propagating up the Colorado River Valley into southern Nevada. Ascent with this feature has been sufficient to produce early morning showers and storms in and around the river valley. With widespread, but thinning, cloud cover over most of Clark and northern Mohave Counties, expect convective redevelopment in these areas to be delayed until later this afternoon. There are also some questions regarding the extent of convective overturning in the Colorado River Valley and southern Mohave County from the overnight storms. This is reflected in the 12z HREF, which keeps most areas south of I-40 dry this afternoon. However, skies over these areas have already cleared and diurnal heating is well underway, so would not be surprised to see convective development on the higher terrain later today. Elsewhere, isolated to scattered thunderstorm activity is expected this afternoon. With the MCV continuing northward, greatest storm coverage will likely be in Lincoln and northern Mohave Counties. With the lack of forcing in our other areas, initiation should largely be tied to the high terrain. Storms are anticipated in the Sierra, Spring, Sheep, and San Bernardino mountains. These will try to move north-northwest off the terrain. Gusty winds and lightning will be the primary concerns, though localized heavy rain and flash flooding will be possible with the strongest cores. Tomorrow, the bulk of thunderstorm activity looks be focused in central Nevada and the Sierra as the upper-level high begins to shift west. This westward shift will largely shut off precip chances and let the mercury rise. Highs in the latter half of the work week are forecast to be around 110F here in Vegas, with Moderate HeatRisk during this time. Outside of the heat, the weather should be rather benign, with light afternoon breezes. As we head into the weekend and next week, ensemble guidance suggests that the high will retreat eastward, allowing moisture and precip chances to return. && .AVIATION...For Harry Reid...Extensive area of cloud cover will shift north by early afternoon allowing for more sunshine this afternoon. This will help destabilize the airmass with isolated showers or thunderstorms expected to develop around the valley around 21Z. Those showers or thunderstorms could then impact the valley between 22Z and 01Z with primarily gusty winds. After the storms dissipate expect partly cloudy skies overnight through Tuesday. Outside of the thunderstorm gusts, winds will favor an easterly direction through early afternoon then a southerly direction overnight and Tuesday. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated showers and thunderstorms will impact much of the region through this evening. The only exception will be the lower Colorado River Valley with no thunderstorms mention in the KEED and KIFP TAFs. Gusty outflow winds and localized heavy rain are the primary concern. Away from thunderstorms winds will favor their favored up valley direction in the afternoon and become down valley overnight. Skies will be partly cloudy overnight and Tuesday with greatest coverage of showers and thunderstorms expected across central Nevada. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 18, 5:47 PM PDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
547 PM PDT MON JUL 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND GST 4 SSE YERMO 34.85N 116.79W
07/18/2022 M60 MPH SAN BERNARDINO CA MESONET
KDAG ASOS RECORDED A THUNDERSTORM WIND GUST
OF 60 MPH FROM THE NNW.
0350 PM FLASH FLOOD 2 ENE YERMO 34.91N 116.78W
07/18/2022 SAN BERNARDINO CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLOODING ON YERMO
ROAD WEST OF MINNEOLA ROAD. THIS REPORT WAS
LATER VERIFIED BY A VIDEO SHARED BY A MEMBER
OF THE PUBLIC.
0420 PM FLASH FLOOD LENWOOD 34.88N 117.10W
07/18/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS A VEHICLE STUCK IN FLOOD WATERS.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:06 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 19, 2:47 PM PDT | Excessive Heat Watch | VEF | Clark | 13 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.